I also have to take it with a very full meal. Tried once when it had been 1 hour since dinner, at some cheese. Thought I was all good but then woke up in the middle of the night hugging the toilet. Not a good night. So, I only take it with full meals.
Discipline is remembering what you really want. -Pam Young
I am supposed to be taking 500mg in the morning and evening with my meals. However--I have noticed that since I have reduced my calorie intake and my meals are not as big as they once were, if I take it than I feel faint, clammy, and sometimes a bit shaky. I have an appointment with my gyno the middle of August, so I'm going to mention it to him, but for now I'm only taking it when I have bigger than usual meal.
"No one knows what he can do until he tries."Publilius Syrus
“If you can find a path with no obstacles, it probably doesn't lead anywhere.”
current weight: 192.0
Fitness Minutes: (125) Posts: 10 7/27/11 6:40 P
Has anyone had a reaction to their metformin that involved insomnia due to feeling like their heart beat was super fast and you had a lot of adrenaline? I took my pulse and it was normal but I still felt like I as having a fast heart beat and could not lay down. I felt like I needed to go run a marathon. Any ideas. I take 500mg 1xday due to it only being my 2nd week. I also take fish oil pills but that's it.
When I first got diagnosed, the Dr. I was seeing put me on Metformin...I had such bad GI issues that I had to stop taking it! Then I switched doctors, and my new doctor recommended using the Extended Release version. It has been a night and day difference for me! I am finally up to taking 2000mg per day, and I have no bad side effects. Actually, just a few days ago, my pharmacy messed up and gave me the "regular" Metformin (not the extended release), and I took it without realizing...well, I had HORRIBLE GI side effects for the whole day...so I know for sure that I could never take anything but the extended release. But, as the other poster shows, it depends on the person, b/c some do great with regular and some do great with ER. You just have to find which one works better for you.
met's been working well for me. At my last endo appointment he noted that the blood sugar levels were completely normal. Still have GI upset from time to time, espicially when I eat popcorn or sweets, but that's a small price to pay for ensuring future and present health.
..you may not be able to really feel compassion toward others until you are able to feel compassionate toward yourself. Margaret Paul
current weight: 230.0
Fitness Minutes: (10,351) Posts: 565 7/19/11 11:24 A
Just stick with it. I've been on Metformin for half a year now and I'm feeling SOOO much better. It does mess with your GI tract the first few weeks you're on it but then your body gets used to it and you start noticing how much better you feel. Although I am taking this in combination with a specific birth control pill that studies have shown is one of the best contraceptives at helping PCOS. But the metformin has helped me in every single way my dr. said it would. So please stick with it. And if you have severe side affects of course go and talk to your dr. about lowering your dosage or other alternatives. You CAN do this and get through this. We're all here for you when you need us. Best of luck!
Keep at it and if you are having sideeffects that last for awhile, talk to your dr as there may be other forms or versions that you can take. That is my best advice. Oh, and avoid raw fruits and veggies for the first week when upping your dose
I have been on it for awhile. I switched from the extended release to the regular met at the beginning of the year because I could never get past 1500mg on the ER but there is a 1000mg pill in the regular version. Switching away from the ER version has actually helped my GI issues which I never thought would be the case but I guess my body doesn't like the pill casts or something.
I was put on Metformin recently and I have noticed a 9 pound weight loss since. I am super excited! Today I start taking the full dosage so I am praying that it does not affect my GI flow. Keep at it and best of luck.
Philippians 4:13 - I can do all things through Christ which strengtheneth me.
current weight: 328.0
Fitness Minutes: (20) Posts: 5 7/3/11 11:15 A
My best advice is to not give up on taking the metformin. It can have HUGE GI upset, but keep with it thru the gas, bloating, and diarrhea. I am still trying hard to stay on 2,000 mg of it, but since reading everyone's blogs here, I am more determined than ever to do so. Hope this helps.
current weight: 206.7
Fitness Minutes: (14,224) Posts: 592 5/18/11 8:48 P
I was recently diagnosed with PCOS and my doctor has put me on Metformin. Right now I am at 1500 mg and next week will be at 2000 mg, at which I will stay. Since I am so new to the whole PCOS and Metformin I am wondering if anyone has any words of wisdom or advice. Thanks!!!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.